# SDR AWXA200400278

- Difficulty date: March 14, 2004
- Submitted: March 15, 2004
- Operation: Air carrier
- Aircraft: N657AW
- Make and model: Airbus A320-232
- Aircraft serial: 1003
- Aircraft time: 16,850 hours, 6,417 cycles
- Engine: Iae V2527A5
- Engine time: 21,880 hours, 8,419 cycles
- System (JASC): 7530 · Compressor Bleed Control
- Part: Engine
- Condition: Overtemp
- Location: Nr 2
- Part time: 21,880 hours, 8,419 cycles
- Stage of operation: AP
- How discovered: O
- Nature of condition: M, J
- Precautionary procedure: E

## Discrepancy

ON APPROACH, NR 2 ENG EGT 890 DEGREES, FUEL FLOW 1300 LBS & OIL PRESS & TEMP NORM.  DISCONN AUTOTHROT & MOVED POWER LEVER, EGT REMAINED ABOVE 800 DEGREES FOR 4 MIN, SHUTDOWN ENG & DECLARED EMERGENCY.  MX FOUND ENG 4TH STAGE VARIABLE STATOR VAIN ACT LINKAGE BRACKET BROKEN WITH BOLT MISSING.  R & R NR 2 ENG IAW T/C. INVEST REPORT OF ENG, FOUND UPPER BOLT ATTACH 4TH STAGE VSV BRACKET IN UNISON RING & MATING DOWEL MISSING, OTHER BOLT STILL IN PLACE. VSV ACT LOADS APPLIED TO BRACKET CAUSED IT TO BEND & CRACK. BOLT MAY HAVE WORKED LOOSE DUE TO DAMAGED HELICOIL. TORQUE CHECK PERFORMED ON HELICOILS, HELICOIL THAT HAD MISSING BOLT HAD TORQUE OF LESS THAN 1 FT LB PER INCH, WHILE OTHER HAD TORQUE OF 2 FT LBS PER INCH.
